Ablation now in the rear view mirror

I had posted here two weeks ago and thought I would give an update. I had ablation two days ago, under general anesthesia. Prior testing indicated all sorts of atrial mischief going on but no A fib, however the EP was able to induce both A fib and a circuit of A flutter. All was on the right side, so no septum puncture, and RF was used to ablate. I was sent home that same day, and had some of the worst palpitations ever that night as well as yesterday morning. I went to my EP's office for an EKG and he told me it was a normal response to a very irritated heart and should resolve with healing. He did switch me from propafenone to flecainide, and it seems to have calmed down some. It is very disconcerting to come out feeling worse than when you went in! Now it's a waiting game and a practice in patience and good self care. I am trying hard not to do too much, as the heart doesn't really "hurt" like other body parts we typically have surgery on such as knees or shoulders, giving us instant feedback to protect it. I'm keeping my fingers crossed that indeed the palpitations will lessen with healing and that I'll be able to post in a few months that the ablation was successful. I am grateful for this forum and all our mutual support!

11 Replies

oldestnewest
  • Bless you. So glad the procedure went well. Keep strong and positive and keep the updates coming. Take care yan 😊

  • Thanks Yan...you and I both have to figure out how to get the endorphin fix without causing our sensitive hearts to act up!

  • Yes well put!! We'll get there 😊

  • Glad things went well for you but you must understand that Atria Fibriilation which occurs in the left atria can be initiated by atrial flutter from the right and all you have had ablated is the flutter. Hopefully this will prevent further events but you may subsequently need a second PVI if the AF returns. It is far too early to tell at the moment as it can take at least three months for the heart to heal and the palpitations are quite normal.

    Please take things easy for a couple of weeks.

    Bob

  • Thanks for the well wishes Bob. According to the Journal of American Cardiology, atrial fibrillation can indeed start and be limited to the right atrium. Left is more common certainly. The EP induced arrhythmia with a high dose of isoproterenol, getting my atria to pace at between 360 and 400 bpm with a ventricular rate of 170. I have one very irritated spot on the posterior lateral wall that has developed a looping circuit, causing the flutter. I just wonder how many "normal" people could be induced into A fib with that level of stimulation! There is a high degree of correlation between PACs, atrial tachycardia, and future atrial fibrillation and "nipping it in the bud" has become more and more acceptable therapy to (hopefully) prevent A fib in the future, at least here in the US. Of course that is with changes in lifestyle that may have predisposed one to arrhythmias in the first place...for me that is excessive intense aerobic exercise in the form of mountain biking. That might be ok at 40...not so much at age 60! So my challenge is not only to rest and let my heart heal in the months to come, but also finding a new way of exercising that satisfies the crazy bits of my personality. For me, that might mean getting a ride to the top of the mountain and riding my bike downhill!

    For now, I'm knitting, teaching yoga, and studying particle physics on YouTube.

  • Love your humour - laughter I believe is good for the soul 😀

  • As e others say, rest and be well! well done and take it easy.Wendi

  • Fingers crossed for you and that it is successful

  • Can you explain "Prior testing indicated all sorts of atrial mischief"? What kind of tests and what did they find?

  • A 24 hour Holter monitor and a 21 day event monitor showed many episodes of atrial tachycardia, atrial premature beats, and possibly atrial flutter. I apparently have frequent aberrant conduction which was misdiagnosed by the monitoring people as PVCs and (dangerous) ventricular tachycardia. Aberrant conduction is essentially a traffic jam at the AV node and will cause some very bizarre looking QRS complexes.

  • Good Luck....Rest plenty xxxx

You may also like...